Decompositions of complete graphs into long cycles

Darryn Bryant, Daniel Horsley

Research output: Contribution to journalArticleResearchpeer-review

13 Citations (Scopus)


The problem of decomposing complete graphs into cycles of arbitrary specified lengths has attracted much attention, but remains largely unsolved. In this paper, the problem is settled in the case where the specified cycle lengths are each more than about half the order of the complete graph. The proof is based on a result that modifies certain existing cycle decompositions to produce new ones in which the lengths of two of the cycles are altered.
Original languageEnglish
Pages (from-to)927 - 934
Number of pages8
JournalBulletin of the London Mathematical Society
Publication statusPublished - 2009
Externally publishedYes

Cite this